MAUDE Adverse Event Report: BECTON DICKINSON BD NEXIVA NEARPORT 20GA X 1.00IN W/ MAXZERO; INTRAVASCULAR CATHETER

BECTON DICKINSON BD NEXIVA NEARPORT 20GA X 1.00IN W/ MAXZERO; INTRAVASCULAR CATHETER
Catalog Number 393526
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd nexiva nearport 20ga x 1.00in w/ maxzero needle retraction failed it was reported by the customer that nexiva near port catheter housing would not separate from catheter.Lock keeping catheter in place did not fully disengage on initial retraction of needle.Catheter and grey portion of housing pressed together and then click was heard and was able to successful disengage needle from catheter.Verbatim: nexiva nearport catheter housing would not separate from catheter.Lock keeping catheter in place did not fully disengage on initial retraction of needle.Catheter and grey portion of housing pressed together and then click was heard and was able to successful disengage needle from catheter.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation results: our quality engineer inspected the 1 physical sample submitted for evaluation.The reported issue of needle retraction failure was not confirmed upon inspection of the sample.Analysis of the sample showed that no defects were observed upon visual inspection.Per the verbatim provided by the customer is was determined the reported defect is actually part of normal operation of the device when deactivating to retract the cannula, the "catheter housing" (catheter adapter) will remain attached to the grey portion of the device (tip shield) until the device is complete deactivated and the v-clip is activated (click sound that is heard).The v-clip is a safety part that prevents the cannula tip from being exposed on deactivated.Bd could not determine a manufacturing related root cause since the reported defect was not confirmed during the evaluation of the sample.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
BD NEXIVA NEARPORT 20GA X 1.00IN W/ MAXZERO
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD SUZHOU (MDS)
#5 baiyu road
suzhou industrial park
jiangsu 21502 1
CH   215021
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22310216
Report Number9610847-2025-00199
Device Sequence Number8052768
Product Code FOZ
UDI-Device Identifier00382903935260
UDI-Public(01)00382903935260
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K231239
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number393526
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2025
Supplement Date Received by Manufacturer07/31/2025
Initial Report FDA Received Date06/23/2025
Supplement Report FDA Received Date08/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown